Alert archive / New York / Frost Advisories in 2017

Frost Advisory 6, NWS Albany, NY

October 1, 201710 counties in New York; Berkshire County, Massachusetts; Bennington County, Vermont

NWS Albany, NY issued this frost advisory at Oct 1, 2017, 3:15 PM EDT for 10 counties in New York; Berkshire County, Massachusetts; Bennington County, Vermont. It took effect at Oct 2, 2017, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2017, 3:15 PM EDT (19:15 UTC)
In effect from
Oct 2, 2017, 12:00 AM EDT
Expired
Oct 2, 2017, 8:00 AM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WWUS71 KALY 011915
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
315 PM EDT Sun Oct 1 2017


MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-020630-
/O.NEW.KALY.FR.Y.0006.171002T0400Z-171002T1200Z/
Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-
Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren-
Southern Washington-Bennington-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, 
Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Hunter, Tannersville, Windham, Prattsville, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, 
Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, 
Stamford, Bennington, Woodford State Park, and Pownal
315 PM EDT Sun Oct 1 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

* Locations...The Mohawk and Schoharie Valleys, eastern 
  Catskills, Saratoga Glens Falls area, Washington County, 
  northern Taconics, northern Berkshires and Bennington County.

* Temperatures...Dropping into the mid 30s.

* Timing...Overnight into early Monday morning. 

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
167 
WWUS71 KALY 020500
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
100 AM EDT Mon Oct 2 2017

MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-021200-
/O.CON.KALY.FR.Y.0006.000000T0000Z-171002T1200Z/
Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-
Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren-
Southern Washington-Bennington-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, 
Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Hunter, Tannersville, Windham, Prattsville, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, 
Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, 
Stamford, Bennington, Woodford State Park, and Pownal
100 AM EDT Mon Oct 2 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* Locations...The Mohawk and Schoharie Valleys, eastern 
  Catskills, Saratoga Glens Falls area, Washington County, 
  northern Taconics, northern Berkshires and Bennington County.

* Temperatures...Dropping into the mid 30s.

* Timing...Overnight into early Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
084 
WWUS71 KALY 020832
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
432 AM EDT Mon Oct 2 2017


MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-021200-
/O.CON.KALY.FR.Y.0006.000000T0000Z-171002T1200Z/
Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-
Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren-
Southern Washington-Bennington-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, 
Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Hunter, Tannersville, Windham, Prattsville, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, 
Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, 
Stamford, Bennington, Woodford State Park, and Pownal
432 AM EDT Mon Oct 2 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* Locations...The Mohawk and Schoharie Valleys, eastern 
  Catskills, Saratoga Glens Falls area, Washington County, 
  northern Taconics, northern Berkshires and Bennington County. 

* Temperatures...Dropping into the mid 30s.

* Timing...Overnight into early Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
713 
WWUS71 KALY 021157
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
757 AM EDT Mon Oct 2 2017

MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-021300-
/O.EXP.KALY.FR.Y.0006.000000T0000Z-171002T1200Z/
Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-
Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren-
Southern Washington-Bennington-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, 
Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Hunter, Tannersville, Windham, Prattsville, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, 
Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, 
Stamford, Bennington, Woodford State Park, and Pownal
757 AM EDT Mon Oct 2 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Temperatures will continue climbing into the upper 30s and 40s,
therefore the threat of additional frost formation has ended.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 1, 1:25 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 1, 1:25 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Albany NY
125 PM EDT Sun Oct 1 2017

.SYNOPSIS...
Abundant sunshine with seasonable temperatures this afternoon.
High pressure will continue to remain in control for much of
the upcoming week, with daytime temperatures moderating above
normal levels. The next chance of rain won't be until late in
the week, when a frontal boundary moves across the region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Abundant sunshine, light winds and seasonable temperatures for
this afternoon with high pressure located over the region with
the upper ridge strengthening. 850 hpa temperatures are around
6-7 degrees C, although with the weaker sun angle, we probably
will only mix to about 875-900 hpa. Looking at highs in the lower
to mid 60s with mid to upper 50s generally 1500 feet and above.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Upper level ridge will continue to strengthen over the area
through the entire short-term period with rising temps aloft.
The surface high pressure area will only slowly shift north and
east, but will strengthen over the next few days. This will
allow for a mostly sunny sky each day and clear skies at
night. Although the late night and early morning hours will have
some radiational fog and chilly temps, the afternoon hours will
be warm each day, as temps moderate above normal.

There could be some frost again tonight in the typical cooler
locations, such as over the Adirondacks and in the Glens Falls
area as low temps fall into mid 30s to low 40s across the
region. Some valley fog looks to occur once again.

Daytime temps for valley areas will moderate from the mid to
upper 60s on Monday to the low to mid 70s on Tuesday. Overnight
lows for Mon and Tue nights won't be quite as chilly as the
Sat/Sun nights, but still seasonably cool, with lows mainly in
the 40s across all of eastern New York and western New England.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Changeable conditions are expected through the long term, as a
highly amplified upper level pattern across North America begins to
transition into a more zonal flow. Timing of features within this
developing zonal flow remain uncertain, thus overall confidence
level is lower than average after Wednesday.

Wednesday should be fair and quite warm/breezy with highs generally
in the 70s, although lower/mid 80s are possible in the Hudson Valley
with strong downsloping southwest winds. A cold front will approach
from the Great Lakes region late in the day, and could bring some
showers to western areas toward sunset.

Wed Night into Thursday...the cold front approaches the region, but
is expected to weaken as a potentially stronger upper level impulse
approaches in the strengthening mid/upper tropospheric flow. Some
showers will be possible Wednesday night, mainly across northern
areas. Then, with the approach of the next impulse, more showers may
develop across western areas Thursday afternoon. Expect mild
conditions Wed nt/Thu am, with lows mainly in the 50s. Highs
Thursday should reach the 70s for valley areas, with 60s across
higher terrain and northern areas. Some 80s could occur once again
in valley areas mainly south of Albany, especially if clouds are
delayed.

For Thursday night into Friday night, both ECMWF and GFS suggest
that the next upper level impulse and surface wave move across the
region, although differ slightly in timing, and placement of best
dynamics/moisture. At this time, have indicated higher chances for
showers during this time period. Lows mainly in the 50s, except for
some 40s across the Adirondacks, with highs Friday ranging from the
50s in northern mountain areas, to the 60s and 70s farther south and
east.

For Saturday, short lived high pressure crests over the area with
partly sunny skies expected. Depending on the speed of the next
wave, there could be increasing clouds late in the day. Lows in the
upper 30s to upper 40s with highs mainly in the 60s, perhaps
approaching 70 in some valley areas, with only 50s across higher
peaks in the Adirondacks.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SKC to just a few clouds above 3000 feet through this evening.
Light winds, clear sky and warm ground will help fog to form
again this evening at KGFL and KPSf and around or after
midnight at KALB and KPOU. Not sure of how thick fog gets at
KALB and KPOU so indicating borderline MVFR/IFR while
indicating IFR at KGFL and KPSF. All fog and low clouds burn off
and lift by 14Z when VFR conditions return.

Variable to north and northwest at 6 Kt or less this afternoon.
Winds will trend back to nearly calm by or just after sunset and
continuing through the night. Variable to north and northwest
winds at 6 Kt or less Monday morning.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Isolated SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA.
Friday: Moderate Operational Impact. Chance of SHRA.

&&

.FIRE WEATHER...
High pressure will allow for dry weather over the next several
days. Although each morning with start off with dew, frost
and/or fog formation with RH values near 100 percent, RH values
will fall during the afternoon hours to 35 to 45 percent.
Northwest winds will be around 5 MPH today and light and
variable on Monday. The next chance of rain won't be until late
in the week.

&&

.HYDROLOGY...
High pressure will allow for dry weather today through
Wednesday, allowing for river and stream flows to remain steady
through the middle of the upcoming week. Late in the week, a
frontal boundary may allow for some rain showers, although the
exact timing and rainfall amounts with this system are still
rather uncertain.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/Frugis
NEAR TERM...IAA/Frugis/NAS
SHORT TERM...Frugis
LONG TERM...SND/KL
AVIATION...NAS
FIRE WEATHER...Frugis
HYDROLOGY...Frugis
Hazardous weather outlook, Oct 1, 4:01 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
401 AM EDT Sun Oct 1 2017

CTZ001-013-MAZ025-NYZ049-050-052-053-059>061-064>066-021100-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Columbia-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
401 AM EDT Sun Oct 1 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
the southern Berkshires of western Massachusetts and the mid Hudson
Valley, Greater Capital Region, and the southern and central Taconics
of east central New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-NYZ032-033-038>043-047-048-051-054-058-063-082>084-VTZ013>015-
021100-
Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-Western Albany-
Eastern Rensselaer-Western Greene-Western Ulster-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
401 AM EDT Sun Oct 1 2017

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for the northern Berkshires of
western Massachusetts, the southern Adirondacks, Lake George
and Saratoga Region, western and central Mohawk Valley, eastern
Catskills, Schoharie Valley, Helderbergs, and the northern Taconics
in east central New York and southern Vermont.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Some areas of frost are also possible late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Some areas of frost are also possible early Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in New York, 2017Frost Advisories in Massachusetts, 2017Frost Advisories in Vermont, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.